Alert archive / California / Small Craft Advisories in 2015
Small Craft Advisory 193, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Nov 19, 2015, 3:01 PM PST. It took effect at Nov 20, 2015, 12:00 AM PST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2015, 3:01 PM PST (23:01 UTC)
- In effect from
- Nov 20, 2015, 12:00 AM PST
- Expired
- Nov 21, 2015, 9:00 AM PST
- In force
- 33 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
747 WHUS76 KEKA 192301 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 301 PM PST THU NOV 19 2015 PZZ475-200715- /O.NEW.KEKA.SC.Y.0193.151120T0800Z-151121T0400Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 301 PM PST THU NOV 19 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM PST FRIDAY. * WAVES/SEAS...N TO NW AROUND 10 FT AT 11 SECONDS LATE TONIGHT THROUGH FRI EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
7 follow-up statements
823 WHUS76 KEKA 200433 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 833 PM PST THU NOV 19 2015 PZZ475-201245- /O.CON.KEKA.SC.Y.0193.151120T0800Z-151121T0400Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 833 PM PST THU NOV 19 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM PST FRIDAY... * WINDS...NORTHERLY 15 TO 20 KT WITH GUSTS TO 25 KT TONIGHT THROUGH FRI EVENING. * WAVES/SEAS...N TO NW AROUND 10 FT AT 11 SECONDS LATE TONIGHT THROUGH FRI EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
245 WHUS76 KEKA 201032 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 232 AM PST FRI NOV 20 2015 PZZ475-201845- /O.CON.KEKA.SC.Y.0193.000000T0000Z-151121T0400Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 232 AM PST FRI NOV 20 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... * WINDS...NORTHERLY 15 TO 20 KT WITH GUSTS TO 25 KT THROUGH THIS EVENING. * WAVES/SEAS...N TO NW AROUND 9 TO 10 FT AT 11 SECONDS LATE THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
991 WHUS76 KEKA 201638 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 838 AM PST FRI NOV 20 2015 PZZ475-210045- /O.CON.KEKA.SC.Y.0193.000000T0000Z-151121T0400Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 838 AM PST FRI NOV 20 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... * WINDS...NORTHERLY 15 TO 20 KT WITH GUSTS TO 25 KT THROUGH THIS EVENING. * WAVES/SEAS...N TO NW AROUND 9 TO 10 FT AT 11 SECONDS LATE THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
375 WHUS76 KEKA 202220 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 220 PM PST FRI NOV 20 2015 PZZ475-210630- /O.EXT.KEKA.SC.Y.0193.000000T0000Z-151121T1000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 220 PM PST FRI NOV 20 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PST SATURDAY... * WINDS...NORTHERLY 15 TO 20 KT WITH GUSTS TO 25 KT THROUGH THE LATE EVENING...DIMINISHING OVERNIGHT AND EARLY TOMORROW MORNING. OCCASIONAL GUSTS TO 30 KT WILL BE POSSIBLE IN THE VICINITY OF CAPE MENDOCINO. * WAVES/SEAS...N TO NW AROUND 8 TO 10 FT AT 11 SECONDS THROUGH THE OVERNIGHT HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
810 WHUS76 KEKA 210428 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 828 PM PST FRI NOV 20 2015 PZZ475-211000- /O.CON.KEKA.SC.Y.0193.000000T0000Z-151121T1000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 828 PM PST FRI NOV 20 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST SATURDAY... * WINDS...NORTHERLY 15 TO 20 KT WITH GUSTS TO 25 KT...DIMINISHING OVERNIGHT AND EARLY TOMORROW MORNING. OCCASIONAL GUSTS TO 30 KT WILL BE POSSIBLE IN THE VICINITY OF CAPE MENDOCINO. * WAVES/SEAS...N TO NW AROUND 8 TO 10 FT AT 11 SECONDS THROUGH THE OVERNIGHT HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
368 WHUS76 KEKA 210954 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 154 AM PST SAT NOV 21 2015 PZZ475-211700- /O.EXT.KEKA.SC.Y.0193.000000T0000Z-151121T1700Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 154 AM PST SAT NOV 21 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS MORNING... * WINDS...NORTHERLY 15 TO 20 KT WITH GUSTS TO 25 KT... DIMINISHING SATURDAY MORNING. OCCASIONAL GUSTS TO 30 KT WILL BE POSSIBLE IN THE VICINITY OF CAPE MENDOCINO. * WAVES/SEAS...N TO NW AROUND 6 TO 8 FT AT 11 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
815 WHUS76 KEKA 211644 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 844 AM PST SAT NOV 21 2015 PZZ475-211745- /O.EXP.KEKA.SC.Y.0193.000000T0000Z-151121T1700Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 844 AM PST SAT NOV 21 2015 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Nov 19, 4:56 AM PST, 10 hours 5 minutes earlier.
Area forecast discussion, Nov 19, 4:56 AM PST, 10 hours 5 minutes before
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE EUREKA CA 456 AM PST THU NOV 19 2015 .SYNOPSIS...A COLD FRONT WILL APPROACH THE AREA TODAY WITH INCREASING RAIN CHANCES MAINLY NORTH OF CAPE MENDOCINO. DRY WEATHER WILL RETURN ON FRIDAY AND CONTINUE THROUGH THE WEEKEND. ANOTHER STORM SYSTEM WILL BRING RAINS AND MOUNTAIN SNOWS TO THE AREA FROM MONDAY NIGHT THROUGH WEDNESDAY. TEMPERATURES WILL BE NEAR TO SLIGHTLY ABOVE NORMAL THROUGH THE WEEKEND WITH COLDER THAN NORMAL READINGS RETURNING BY NEXT TUESDAY. && .DISCUSSION...A COLD FRONT AND ATTENDANT WEAK UPPER LEVEL DISTURBANCE WILL CONTINUE TO SHIFT S TOWARD THE AREA THIS MORNING WITH INCREASING RAINFALL N OF CAPE MENDOCINO. LIGHT DRIZZLE WILL PRECEDE THE HEAVIER RAINFALL ALONG THE REDWOOD COAST AND OVER THE NORTH COAST INTERIOR MOUNTAINS PER INCREASED LOW LEVEL FLUX CONVERGENCE AND UPWARD VERTICAL VELOCITY. RAINFALL TOTALS FROM THIS SYSTEM ARE EXPECTED TO AVERAGE AROUND ONE HALF INCH WITH LOCALLY HIGHER AMOUNTS OF OVER ONE INCH POSSIBLE ALONG S AND SW FACING TERRAIN OF DEL NORTE COUNTY. THERE WILL BE SOME WEAK DOWNSLOPING AND RAIN SHADOWING ALONG PORTIONS OF THE REDWOOD COAST DURING THE EVENT WHICH WILL KEEP RAINFALL TOTALS SLIGHTLY LOWER. A WEAK HIGH PRESSURE RIDGE ALOFT WILL BUILD OVER THE AREA ON FRI WITH IMPROVING CONDITIONS. FORECAST MODELS HAVE COME INTO BETTER AGREEMENT WITH AN UPPER LOW DROPPING S OVER THE E PACIFIC ON SAT. THE POSITION FARTHER OFFSHORE SHOULD KEEP MOST RAINS AWAY FROM THE COAST. A MORE SUBSTANTIAL UPPER TROF WILL DIG S ALONG THE W COAST MON AND TUE WITH INCREASING RAIN CHANCES ACROSS OUR AREA BY MON NIGHT. THE MODELS ARE COMING INTO BETTER AGREEMENT WITH THE TIMING AND STRENGTH OF THIS STORM SYSTEM. HOWEVER...THERE IS MUCH UNCERTAINTY WITH RESPECT TO PRECIP AMOUNTS. BOTH THE GFS AND ECMWF DEPICT THE BULK OF THE QPF WITH THIS SYSTEM WILL IMPACT THE AREA EARLY TUE MORNING THRU TUE AFTERNOON...WITH MORE SHOWERY PRECIP THEREAFTER. SNOW LEVELS WILL BE ON THE DECLINE DURING THE DAY TUE AS THE UPPER TROF SHIFTS OVER THE AREA. HOWEVER...THERE DOESN'T APPEAR TO BE A TROPICAL CONNECTION WITH THIS SYSTEM...AND IN FACT THE W PORTION OF THE STORM SYSTEM IS QUITE DRY. DYNAMIC FORCING AND MOISTURE WITHIN THE TROF ITSELF LOOK TO BE RESPONSIBLE FOR MOST OF THE PRECIP. HAVE HIGHLIGHTED GENERAL WINTER WX CONDITIONS OVER THE INTERIOR ZONES IN THE HWO...BUT WILL HOLD OFF ON ANY SNOWFALL AMOUNT PREDICTIONS FOR NOW. DUE TO THE COLD AIR ALOFT WITH THIS SYSTEM...SMALL HAIL WILL BE POSSIBLE IN HEAVIER SHOWERS STARTING TUE AFTERNOON. TEMPERATURES ARE EXPECTED TO BE NEAR TO SLIGHTLY ABOVE NORMAL THRU THE UPCOMING WEEKEND. AS THE UPPER TROF DIGS OVER THE AREA EARLY NEXT WEEK...TEMPERATURES WILL DROP BELOW NORMAL BY TUE. /SEC && .AVIATION...A WEAK COLD FRONT APPROACHING THE AREA IS INCREASING CLOUDINESS AND SHOWERS WILL MOVE ACROSS THE AREA AT TIMES AT KCEC AND KACV TODAY. MVFR TO IFR CONDITIONS AND LIGHT WINDS TO CALM CONDITIONS WILL CONTINUE AT KCEC AND KACV TODAY. THE LOWER CONDITIONS WILL BE DUE TO REDUCED CEILINGS AND/OR VISIBILITIES. VFR CONDITIONS AND LIGHT WINDS TO CALM CONDITIONS WILL CONTINUE AT KUKI TODAY. && .MARINE...A WEAK COLD FRONT WILL MOVE INTO THE WATERS THIS EVENING. SEAS WILL CONTINUE TO GRADUALLY DIMINISH TODAY IN ADVANCE OF THE FRONT AS THE PRESSURE GRADIENT RELAXES. LIGHT WINDS WILL CONTINUE ACROSS THE NEAR SHORE WATERS THIS WEEK. LIGHT TO MODERATE WINDS WILL PREVAIL ACROSS THE OUTER WATERS THIS WEEK. SEAS WILL GRADUALLY DIMINISH THROUGH THIS WEEKEND. SEAS WILL INCREASE MONDAY AS AN OFFSHORE HIGH PRESSURE SYSTEM STRENGTHENS INCREASING THE PRESSURE GRADIENT ACROSS THE WATERS. && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS...NONE. VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AND TWITTER AT: HTTP://WWW.FACEBOOK.COM/NWSEUREKA HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Nov 19, 4:16 AM PST, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 416 AM PST THU NOV 19 2015 CAZ001-002-201230- REDWOOD COAST-MENDOCINO COAST- 416 AM PST THU NOV 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-004-076-201230- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 416 AM PST THU NOV 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A STORM SYSTEM WILL BRING PRECIPITATION TO THE AREA FROM MONDAY NIGHT THROUGH WEDNESDAY. SNOW LEVELS AT THE START OF THE EVENT WILL BE HIGH BUT WILL RAPIDLY DROP ON TUESDAY AND TUESDAY NIGHT. RESIDENTS SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS... PARTICULARLY IF TRAVELING BEFORE THANKSGIVING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in California, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.